MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It is alleged that a flexor raabe guiding sheath was being used for a left-leg angio for the tibials when the sheath separated.It was reported that as the sheath was being exchanged at the end of the case, the "check-flo" came out but the remainder of the sheath was left in the patient.The complainant continues that the patient required an additional surgery for removal, which was deemed successful as the device was removed and the initial procedure was completed.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One used flexor raabe guiding sheath and dilator were returned for evaluation.Sheath was returned damaged and separated into 4 sections.The proximal section (hub attached) measured 27.7cm, and a kink was noted at 11.0cm from the proximal end.The distal section measured 49.5cm.Compressions were noted at 13.7cm, 19.4cm, 22.1cm, 23.6cm, 25.0cm and 26.0cm from the proximal end.Coil wire is protruding 3.0cm from proximal end.A separate coil wire measured 37.0cm.A second coil wire was 21.0cm.Delamination was attached to the second coil wire and was 10.0cm in length.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Per the instructions for use (ifu), t_intro_rev2, states, "warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Based on the available information and examination of the complaint device, it is likely that the event can be attributed to the patient¿s clinical condition (somewhat tortuous, but not calcified anatomy), and/or the healthcare professional¿s technique/procedure (only the wire guide was inserted through the complaint sheath, but the dilator was not inserted during removal).Measures have been conducted to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6747118
Report Number1820334-2017-02098
Device Sequence Number1063444
Product Code DYB
UDI-Device Identifier00827002130913
UDI-Public(01)00827002130913(17)200307(10)7730302
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-38-70-RB-RAABE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR